International Journal of Mathematics and Mathematical Sciences
Volume 32 (2002), Issue 2, Pages 103-116

Discretizing a backward stochastic differential equation

Yinnan Zhang1 and Weian Zheng2,3

1Department of Mathematics, Fudan University, Shanghai, China
2Department of Statistics, East China Normal University, Shanghai, China
3Department of Mathematics, University of California Irvine, Irvine 92697, CA, USA

Received 24 October 2001

Copyright © 2002 Yinnan Zhang and Weian Zheng. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


We show a simple method to discretize Pardoux-Peng's nonlinear backward stochastic differential equation. This discretization scheme also gives a numerical method to solve a class of semi-linear PDEs.